Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 25, 2012, 10:45 AM CDT. It took effect at Apr 25, 2012, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 10:45 AM CDT (15:45 UTC)
- In effect from
- Apr 25, 2012, 10:00 PM CDT
- Expired
- Apr 26, 2012, 10:03 AM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
120 WHUS74 KLCH 251545 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1045 AM CDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT... .SOUTHERLY WINDS AND SEAS WILL GRADUALLY INCREASE AS HIGH PRESSURE MOVES EAST ACROSS THE NORTHERN GULF OF MEXICO...AND LOW PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS. GMZ470-472-260300- /O.NEW.KLCH.SC.Y.0028.120426T0300Z-120426T1500Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 1045 AM CDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT THURSDAY. * WINDS AND SEAS: SOUTH WINDS INCREASING TO 20 KNOTS THIS EVENING WITH LOCALLY HIGHER GUSTS. SEAS INCREASING 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
404 WHUS74 KLCH 260249 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 949 PM CDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT... .SOUTHERLY WINDS AND SEAS WILL PERSIST AS HIGH PRESSURE LINGERS ACROSS THE NORTHERN GULF OF MEXICO...AND LOW PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS. GMZ470-472-261100- /O.CON.KLCH.SC.Y.0028.120426T0300Z-120426T1500Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 949 PM CDT WED APR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * WINDS AND SEAS: SOUTH WINDS INCREASING TO 20 KNOTS TONIGHT WITH LOCALLY HIGHER GUSTS. SEAS INCREASING 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
612 WHUS74 KLCH 260930 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CDT THU APR 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT... .MODERATE AND GUSTY SOUTHERLY WINDS WILL PERSIST AS HIGH PRESSURE LINGERS ACROSS THE NORTHERN GULF OF MEXICO...AND LOW PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS. GMZ470-472-261600- /O.EXT.KLCH.SC.Y.0028.000000T0000Z-120426T1600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 430 AM CDT THU APR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING. * WINDS AND SEAS: SOUTH WINDS TO 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
925 WHUS74 KLCH 261503 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1003 AM CDT THU APR 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ470-472-261615- /O.CAN.KLCH.SC.Y.0028.000000T0000Z-120426T1600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 1003 AM CDT THU APR 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 6:12 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 25, 6:12 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
612 AM CDT WED APR 25 2012
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS
WILL BE SOUTH TO SOUTHWEST AND GUSTY THROUGH THE DAY.
&&
.PREV DISCUSSION... /ISSUED 445 AM CDT WED APR 25 2012/
DISCUSSION...
RETURN FLOW REGIME NOW WELL UNDERWAY...REPLACING THE COOL AND DRY
CONTINENTAL AIRMASS WE HAVE ENJOYED FOR THE PAST SEVERAL DAYS WITH
A WARM AND HUMID MARITIME ONE. CONSEQUENTLY...THE TEMPERATURE
PENDULUM WHICH HAD SWUNG TO BELOW NORMAL READINGS...ESPECIALLY
OVERNIGHT LOWS...IS NOW SWINGING TOWARD THE OPPOSITE
DIRECTION...AND THERE ARE NO SIGNS OF ANOTHER COOL DOWN WITHIN THE
NEXT 7 DAYS.
WARM AND HUMID CONDITIONS ON TAP FOR TODAY WITH HIGHS TOPPING OUT
IN THE LOWER 80S. A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH
PRESSURE OVER THE EASTERN GULF AND DEEPENING LOW PRESSURE OVER THE
SOUTHERN PLAINS WILL RESULT IN MODERATE SOUTHWEST WINDS AROUND 15
MPH WITH GUSTS UP TO 25 MPH. SOME LOCATIONS ALONG/SOUTH OF THE
I-10 CORRIDOR WILL BE NEAR WIND ADVISORY CRITERIA THIS AFTERNOON...BUT
WILL HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME GIVEN THE
BORDERLINE PROGS.
DECENT SIGNAL IN MODEL RH FIELDS FOR STRATUS FORMATION THE NEXT
FEW NIGHTS. NAM H975 95 PERCENT RH DOING A GOOD JOB OF CAPTURING
THE CLOUDS ACROSS SOUTH TEXAS TONIGHT...AND IF THIS CONTINUES TO
HOLD...THIS PROG INDICATES A FAIRLY SOLID NOCTURNAL STRATUS DECK
DEVELOPING EACH NIGHT THIS WEEK. WITH ADDITIONAL SUPPORT FROM
NAM/LAMP MOS...TRENDED UP CLOUD COVER ACCORDINGLY. OVERNIGHT LOWS
EXPECTED TO RANGE FROM THE LOWER 60S ACROSS EAST CENTRAL
LOUISIANA...TO THE LOWER 70S ALONG THE SE TX/SW LA COASTS.
ONLY MINOR DAY TO DAY VARIATIONS IN THE TEMPLATE OUTLINED ABOVE
ARE EXPECTED AS THE SFC PATTERN REMAINS GENERALLY STAGNANT...WHILE
THE PATTERN ALOFT IS GENERALLY ONE OF RIDGING. ECMWF HAS BACKED
AWAY FROM PREVIOUS RUNS THAT SHOWED A FRONT SAGGING INTO THE
REGION OVER THE LATTER PART OF THE WEEKEND INTO EARLY NEXT
WEEK...AND IS NOW MORE IN LINE WITH THE GFS OF MAINTAINING THE
STATUS QUO. MENTIONABLE RAIN CHANCES...WHICH WERE ALREADY
SMALL...HAVE BEEN EXPUNGED FROM THE FORECAST.
13
MARINE...
ONSHORE WINDS AND PREVAILING SEAS WILL GRADUALLY INCREASE AS HIGH
PRESSURE MOVES EAST ACROSS THE NORTHERN GULF OF MEXICO...AND LOW
PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS. HEADLINED SCEC THROUGH
THE AFTERNOON HOURS...AND WILL LET DAY SHIFT EVALUATE NEED FOR SCA
TONIGHT.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 81 66 81 68 81 / 0 0 0 0 0
KBPT 80 67 81 68 80 / 0 0 0 0 10
KAEX 84 62 84 63 83 / 0 0 0 0 10
KLFT 82 65 82 66 82 / 0 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...SABINE
LAKE...WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM.
&&Hazardous weather outlook, Apr 25, 5:33 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 533 AM CDT WED APR 25 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 533 AM CDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-261045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 533 AM CDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON OVER THE WATERS WEST OF INTRACOASTAL CITY...INCLUDING CALCASIEU AND SABINE LAKES...FOR WINDS OF 15 TO 20 KNOTS. THESE WINDS WILL CONTINUE INTO TONIGHT...AND MAY STRENGTHEN A BIT. A SMALL CRAFT ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.